Probable “Escitalopram induced” angioedema in a patient with hereditary angioedema
Gokhan Aytekin, Fatih Colkesen, Eray Yildiz, Sevket Arslan, Ahmet Zafer Caliskaner
Necmettin Erbakan University Meram Faculty of Medicine Department of Internal Medicine Division of Clinical Immunology and Allergy, Konya, Turkey
Hereditary angioedema (HAE) is an autosomal dominant disorder. Considerable rate of mortality determines the importance of disease. In this paper, a patient with HAE who developed severe facial angioedema after the first dose of an antidepressant (Escitalopram) prescribed by a psychiatrist because of diagnosis of depression, was presented and discussed. In the presented case, severe facial angioedema was not found to be clearly associated with a particular cause. There were possibilities such as sporadic/idiopathic attack or depression related attack. However, occurrence of an acute attack soon after a newly started drug had to draw attention to Escitalopram. So, in patients with HAE under an antidepressant treatment, antidepressant related angioedema must be kept in mind when the HAE control deteriorated.